# SDR 454A250514115915

- Difficulty date: May 14, 2025
- Submitted: May 19, 2025
- Operation: Air carrier
- Aircraft: N509AA
- Make and model: Bell 407
- Aircraft serial: 53716
- Aircraft time: 3,350 hours, 9,310 cycles
- System (JASC): 2810 · Fuel Storage
- Part: Vent
- Condition: Blocked
- Location: Fuel
- Part time: 3,350 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING FLIGHT, A DISTINCT FUEL SMELL COMING FROM AFT RIGHT SEAT AREA. SMELL WAS STRONG ENOUGH TO MAKE MEDICAL CREW MEMBER WHO IS SITTING IN THAT SEAT NAUSEOUS. PILOT DID NOT SENSE ANY FUEL FUMES. AMT REMOVED STRUCTURAL ACCESS PANELS FOR FUEL SHUT OFF VALVE R/H COMPARTMENT TO INVESTIGATE THE FUEL SMELL.  NOTED FUEL SMELL COMING FROM FUEL SHUT OFF VALVE R/H COMPARTMENT. NO ACTIVE LEAK NOTED AT THIS TIME. THE AMT REMOVED DEBRIS OBSTRUCTING VENT PORT OF SHUT OFF VALVE. INSTALLED AND SEALED QUANTITY 2 STRUCTURAL ACCESS PANELS WHICH WERE NOT SEALED PROVIDING MINIMAL FUME PROTECTION. A CHECK FLIGHT WAS PERFORMED WITH NO FUEL FUMES.
